# SDR 2002FA0001052

- Difficulty date: December 3, 2001
- Submitted: September 12, 2002
- Operation: General aviation
- Aircraft: N5379B
- Make and model: Cessna 182
- Aircraft serial: 33379
- Engine: Cont O470*
- System (JASC): 3110 · Instrument Panel
- Part: Rheostat
- Part number: 04131267
- Condition: Shorted
- Location: Internal
- Part time: 3,026 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

FLYING LOW THROUGH A  MOUNTAIN PASS TRIED TO TURN ON INSTRUMENTS LIGHTS.  SMOKE IN CABIN.  TURNED OFF MASTER.  FOUND RESISTOR WINDINGS FAILED.  CONTACT ARM BURNED THRU TO CASE.  ALSO CIRCUIT BREAKER DID NOT OPEN.
